Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 25, 2021, 12:56 AM CDT for Saline County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 12:56 AM CDT (05:56 UTC)
- Expired
- Jun 25, 2021, 1:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
County Saline County, KS
The radar
The Topeka radar (KTWX), 118 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 1:40 AM CDT | HAIL 0.5 | 9 Nnw Salina, KS | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2766 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 23.2
The text
As transmitted.
031 WWUS83 KICT 250556 SPSICT Special Weather Statement National Weather Service Wichita KS 1256 AM CDT Fri Jun 25 2021 KSZ049-250630- Saline KS- 1256 AM CDT Fri Jun 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northern Saline County in central Kansas... * Until 130 AM CDT. * At 1255 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 7 miles northwest of New Cambria, or 7 miles north of Salina...moving east at 20 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Salina and Glendale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3896 9737 3890 9737 3883 9792 3896 9792 TIME...MOT...LOC 0556Z 251DEG 17KT 3892 9763 $$ MCGUIRE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 11:45 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 24, 11:45 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1145 PM CDT Thu Jun 24 2021 .SHORT TERM...(This evening through Sunday night) Issued at 312 PM CDT Thu Jun 24 2021 Bottom line up front: Severe chances along the I-70 this afternoon/ this evening for central KS, then another chance of strong severe storms on Friday afternoon. Albiet a little further south than today's chance, with periodic chances of storms for going into the weekend. A rather complicated synoptic pattern across the forecast area, with a fairly stout surface low located near KHYS, with a quasi stationary boundary extending east from the low generally along I- 70. Low 70s dewpoints continue to pool along of just south of this boundary, with 2000 J/KG of MLCAPE located along the boundary, but a warm elevated mixed layer has kept any convection from developing so far. As the late afternoon continues, expect areas along the front to become uncapped, with severe convection expected to develop near the triple point currently located near KHYS or KRSL. Moderate bulk shear of 45 to 50 kts and fairly decent directional shear suggests, once the storms get going, supercell thunderstorms will be the initial storm mode, with atmosphere supportive of large hail up to golf balls and 60-70 mph damaging winds. Expect the bases of the storms to be fairly elevated, due to the LCL heights, of 7000-10000 ft AGL. So damaging winds may be the most likely severe weather threat, with the inverted-V sounding profile. Areas just north or northeast of the quasi stationary front, show an easterly wind component, which would lead to a more impressive curving hodograph for a possible tornado threat, but think this chance is more favorable to the northeast of the forecast area. As the evening and overnight continues, expect the low level jet to increase into central KS, which will probably lead to the supercells congealing into multicell clusters and an eastward propagating complex of storms (MCS), moving into NW MO, with some convection probably lingering for areas northeast of KICT, on the tail end of the MCS, along any outflow boundary it throws out to the south. Expect some elevated convection to linger for areas northeast of the forecast area into the early morning hours on Friday. Tricky forecast for the daytime hours on Friday, as the outflow boundary from tonights convection will probably push the quasi-stationary front a little further south into the forecast area, helping to reinforce the front, for better chances for convergence on Friday afternoon/evening. Some uncertainty on where this front will end up for Friday afternoon/evening, but a moderately unstable airmass will again pool to the south/southeast of the front, as a pseudo dryline line pushes into south central KS. The NAM/WRF and GFS suggest the front will be located somewhere near a KHUT to KSLN line, with afternoon heating leading to the atmosphere becoming uncapped for the late afternoon hours. The combination of bulk shear of 30-40 kts and a moderately unstable airmass will lead to another chance of strong/severe storms on Friday afternoon/evening, as a weak impulse in the SW mid level flow moves out into the plains for the afternoon hours. Would not be surprised to see SPC bump up their slight risk, to an enhanced risk for Friday afternoon, depending on the where the boundary ends up. Again this will be a mesoscale kinda day, with the most likely scenario being initial storms being supercells, with golf ball size hail and damaging wind gusts of 50-65 mph the main concerns, but enhancement along any kind of reinforcing outflow may lead to a localized tornado threat. As Friday evening/night progresses, low level jet and moisture transport looks to increase to the south of the quasi stationary boundary, which will lead to convection again congealing into slow moving convection. The big difference on Friday night, is the potential for backbuilding or regenerating storms as the NAM and GFS show the low level moisture transport lingering over central KS longer or remaining stationary, before veering out by early Sat morning. Precipitable water (PW) values of 195-200 percent of normal suggests very efficient rainfall producers, so localized flooding may be a concern by Sat morning. Will hit this heavy rainfall and potential flooding chance a little harder in the grids/zones and hazardous weather outlook. Most of the forecast area stays in the SW flow in the mid level for the rest of the weekend, as the boundary either "washes out" or drops to the south depending on how strong the outflow from Friday night convection will be. But an axis of high PW air for areas east of the KS Turnpike, suggests afternoon shower/thunderstorm chances will continue for most of the weekend for areas east of the KS Turnpike. Ketcham .LONG TERM...(Monday through Thursday) Issued at 312 PM CDT Thu Jun 24 2021 The unsettled weather pattern looks to continue for the start of the work week as well, as areas east of the KS turnpike remain in SW flow aloft with the main PW axis remaining stationary over this area through Tue and possibly Wed. So latest NBM pops look reasonable for now. Ketcham && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1141 PM CDT Thu Jun 24 2021 We've seen a recent uptick in shower and thunderstorm activity across central Kansas along and north of the stalled frontal boundary and this activity will persist for several more hours possibly lingering into the morning hours on Friday before we see a brief lull. A transient period of MVFR or even IFR under the heaviest acitivity is likely across central KS tonight while it'll be more hit and miss across south central KS. Storms are expected to redevelop on Friday afternoon with a more direct impact to those across southern Kansas. Storms are expected to develop by mid to late afternoon and continue into the evening hours. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 77 98 71 85 / 20 40 80 70 Hutchinson 74 97 68 85 / 30 40 80 60 Newton 76 97 70 84 / 30 50 80 70 ElDorado 77 96 71 84 / 30 40 80 80 Winfield-KWLD 77 98 71 86 / 20 30 70 80 Russell 69 91 64 82 / 60 50 80 40 Great Bend 71 92 65 82 / 40 50 80 40 Salina 73 94 68 84 / 60 50 90 60 McPherson 73 97 68 84 / 30 50 90 60 Coffeyville 77 96 74 88 / 20 30 60 80 Chanute 77 96 73 86 / 30 40 70 80 Iola 76 95 73 85 / 30 50 70 90 Parsons-KPPF 77 96 73 87 / 20 40 60 80 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...MWM
Hazardous weather outlook, Jun 24, 9:15 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 915 PM CDT Thu Jun 24 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 915 PM CDT Thu Jun 24 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Thunderstorms are expected to move east out of western Kansas into portions of central Kansas tonight. A few strong to marginally severe storms are possible with 60 mph winds and nickel sized hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms may linger into Friday morning, with renewed development likely in the afternoon and evening hours on Friday. These storms are expected to continue into early Saturday. Some strong or severe storms appear likely during this period, with large hail up to golf ball size and damaging winds to 65 mph. Depending on the strength of the boundary, a localized tornado threat may also exist across central Kansas for Friday evening. Heavy rainfall late Friday night may also lead to localized flooding. Periodic chances of storms are also forecast from Saturday night for south central and southeast Kansas then for areas mainly east of the Kansas Turnpike from Sunday through Tuesday. Confidence in timing and location of these storms is much lower. Please continue to check later outlooks for updated information. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across central Kansas late this afternoon and this evening. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict VP/Ketcham
In the hours before
Special weather statement, Jun 24, 11:27 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wichita KS
1127 PM CDT Thu Jun 24 2021
KSZ033-048-049-250500-
Ellsworth KS-Lincoln KS-Saline KS-
1127 PM CDT Thu Jun 24 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Ellsworth County in central Kansas...
Southeastern Lincoln County in central Kansas...
Northern Saline County in central Kansas...
* Until midnight CDT.
* At 1125 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Culver, or 8 miles northwest of
Salina...moving northeast at 35 mph.
hail up to the size of dimes...and wind gusts up to 50 mph are
possible with this storm.
* Locations impacted include...
Salina, New Cambria, Glendale and Westfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3896 9793 3896 9738 3891 9737 3874 9808
3892 9807 3897 9793
TIME...MOT...LOC 0426Z 244DEG 30KT 3889 9773
KLEINSASSERLocal storm report, Jun 25, 12:18 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND GST 4 NW GALATIA 38.68N 99.01W
06/25/2021 E65 MPH BARTON KS TRAINED SPOTTER
ESTIMATED 60-65 MPH.
&&
MWMSpecial weather statement, Jun 25, 12:36 AM CDT, 20 minutes before
Special Weather Statement National Weather Service Wichita KS 1236 AM CDT Fri Jun 25 2021 KSZ047-250600- Barton KS- 1236 AM CDT Fri Jun 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Barton County in central Kansas... * Until 100 AM CDT. * At 1235 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Albert, or 7 miles southeast of Shaffer...moving east at 30 mph. hail up to the size of dimes...and wind gusts up to 55 mph will be possible with this storm. * Locations impacted include... Great Bend, Ellinwood, Pawnee Rock, Albert, Great Bend Airport and Cheyenne Bottoms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3849 9903 3850 9848 3826 9848 3826 9901 TIME...MOT...LOC 0536Z 270DEG 27KT 3840 9899 MCGUIRE
Special weather statement, Jun 25, 12:47 AM CDT, 9 minutes before
Special Weather Statement National Weather Service Wichita KS 1247 AM CDT Fri Jun 25 2021 KSZ033-250615- Lincoln KS- 1247 AM CDT Fri Jun 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Lincoln County in central Kansas... * Until 115 AM CDT. * At 1246 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Beverly, or 9 miles southeast of Lincoln...moving east at 30 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Lincoln, Sylvan Grove, Beverly and Westfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3910 9793 3887 9793 3887 9848 3904 9848 TIME...MOT...LOC 0547Z 258DEG 26KT 3895 9801 MCGUIRE
Special weather statement, Jun 25, 12:56 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 1256 AM CDT Fri Jun 25 2021 KSZ049-250630- Saline KS- 1256 AM CDT Fri Jun 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northern Saline County in central Kansas... * Until 130 AM CDT. * At 1255 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 7 miles northwest of New Cambria, or 7 miles north of Salina...moving east at 20 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Salina and Glendale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3896 9737 3890 9737 3883 9792 3896 9792 TIME...MOT...LOC 0556Z 251DEG 17KT 3892 9763 MCGUIRE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:27 PM CDT | Special Weather Statement | ICT | Saline | 33 min |
| Jun 25, 12:02 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 58 min |
| Jun 25, 12:36 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| Jun 25, 12:47 AM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
| Jun 25, 1:00 AM CDT | Special Weather Statement | ICT | Ellsworth | 45 min |
| Jun 25, 1:09 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 35 min |
| Jun 25, 1:16 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 59 min |
| Jun 25, 1:41 AM CDT | Special Weather Statement | ICT | McPherson, Saline | 49 min |
| Jun 25, 1:04 PM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Jun 25, 1:16 PM CDT | Special Weather Statement | ICT | Harvey | 29 min |
| Jun 25, 1:37 PM CDT | Special Weather Statement | ICT | Chase | 38 min |
| Jun 25, 1:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 26 min |
| Jun 25, 1:54 PM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more | 65 hr |
| Jun 25, 2:04 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 41 min |
| Jun 25, 2:16 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 44 min |
| Jun 25, 2:59 PM CDT | Special Weather Statement | ICT | Chase | 31 min |
| Jun 25, 3:03 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 26 min |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Allen, Neosho | 61 hr |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Allen | 32 hr |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| Jun 25, 3:07 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 7 days |
| Jun 25, 3:27 PM CDT | Special Weather Statement | ICT | Chase, Marion | 33 min |
| Jun 25, 3:55 PM CDT | Special Weather Statement | ICT | Chase | 35 min |
| Jun 25, 4:07 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 69 min |
| Jun 25, 4:26 PM CDT | Special Weather Statement | ICT | Reno | 64 min |
| Jun 25, 4:26 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 32 min |
| Jun 25, 4:44 PM CDT | Special Weather Statement | ICT | Marion | 46 min |
| Jun 25, 5:00 PM CDT | Special Weather Statement | ICT | Chase | 30 min |
| Jun 25, 5:05 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 55 min |
| Jun 25, 5:16 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 5 hr |
| Jun 25, 5:17 PM CDT | Special Weather Statement | ICT | Rice | 58 min |
| Jun 25, 5:43 PM CDT | Special Weather Statement | ICT | Harvey | 47 min |
| Jun 25, 6:00 PM CDT | Special Weather Statement | ICT | Greenwood | 60 min |
| Jun 25, 6:07 PM CDT | Special Weather Statement | ICT | Saline | 53 min |
| Jun 25, 6:20 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 55 min |
| Jun 25, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 66 min |
| Jun 25, 6:55 PM CDT | Areal Flood Warning | ICT | Harvey | 4 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.